Demagnetization factors for elliptic cylinders

M Beleggia, M De Graef, Y T Millev, D A Goode, G Rowlands

Research output: Contribution to journalJournal articleResearchpeer-review

Abstract

The magnetometric (volume averaged) demagnetization factors for cylinders with elliptical cross section are computed using a Fourier-space approach and compared with similar results obtained with a different treatment. The demagnetization factors are given as a series expansion in the eccentricity ∊ of the elliptical cross section, where the terms up to order ∊10 are given explicitly as a function of the cylinder aspect ratio. Other simplified expressions, valid in restricted regimes, are also given. Two different series expansions, obtained previously and valid in particular combinations of shape parameters, are recalled and compared with the new results. After the computation of the magnetostatic and exchange-energy terms associated with a vortex closure-domain state in the elliptic cylinder, the single-domain limit, or the critical size below which the structure can support quasi-uniform magnetization, is derived and discussed.
Original languageEnglish
JournalJournal of Physics D: Applied Physics
Volume38
Issue number18
Pages (from-to)3333-3342
Number of pages10
ISSN0022-3727
DOIs
Publication statusPublished - 2005
Externally publishedYes

Cite this